Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 22, 2001, 5:49 PM EDT for Allegheny County, Pennsylvania. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2001, 5:49 PM EDT (21:49 UTC)
- Expired
- May 22, 2001, 7:45 PM EDT
- In force
- 116 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 222150 FFWPBZ PAC003-222345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 549 PM EDT TUE MAY 22 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA * UNTIL 745 PM EDT * AT 549 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN ACROSS EASTERN ALLEGHENY COUNTY MOVING SLOWLY NORTHEAST. * LOCATIONS IN THE WARNING INCLUDE...WEST DEER PARK. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATEhR SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 22, 3:46 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 22, 3:46 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
346 PM EDT TUE MAY 22 2001
COLD FRONT IS SLOWLY PULLING TO THE EAST AND HOPEFULLY THE RAIN WILL
BE PULLING OUT BY MIDNIGHT. THE FRONT SEEMS TO HAVE PASSED
ZANESVILLE ALREADY.
DECIDED TO CANCEL FLASH FLOOD WATCH FOR ALL AREAS EXCEPT NORTHERN
WEST VIRGINIA...GARRETT COUNTY MD AND EXTREME SOUTHWESTERN PA.
SOME HEAVY STORMS MAY CLIP THESE AREAS AS THE NEXT WAVE OVER CENTRAL
WV SWINGS AROUND.
AS UPPER LEVEL COLD CORE LOW MOVES INTO AREA...I KEPT SHOWERS IN THE
FORECAST FOR THE REMAINDER OF THE SEVEN DAY FORECAST.
WENT WITH TEMPS A LITTLE BELOW MOS GUIDANCE.
CAT
FCSTID = 66
PIT 47 65 48 63 / 60 30 30 40
HLG 48 66 49 64 / 60 30 30 40
MGW 50 68 50 65 / 80 30 30 40
ZZV 49 67 51 66 / 40 30 30 50
PHD 48 67 50 65 / 40 30 30 50
FKL 45 61 45 59 / 80 30 40 40
DUJ 44 59 44 58 / 80 30 40 40
LBE 46 65 47 62 / 60 30 30 40
BTP 47 64 47 62 / 80 30 30 40
IDI 46 63 46 61 / 80 30 30 40
ODM 47 63 47 62 / 90 40 30 40
.PBZ...
MD...FLASH FLOOD WATCH UNTIL 800 PM EDT TUESDAY FOR ZONE M DZ001.
OH...NONE.
PA...FLASH FLOOD WATCH UNTIL 800 PM EDT TUESDAY FOR ZONES PAZ031>032.
WV...FLASH FLOOD WATCH UNTIL 800 PM EDT TUESDAY FOR ZONES WVZ004...
WVZ012...WVZ021>023...WVZ041.In the hours before
Local storm report, May 22, 1:21 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
121 PM EDT TUE MAY 22 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM DOVER OH WIND DAMAGE
05/21/01 TUSCARAWAS TREES DOWN
0730 PM NEWCOMERSTOWN OH WIND DAMAGE
05/21/01 TUSCARAWAS TREENS DOWN
0735 PM UHRICHSVILLE OH WIND DAMAGE
05/21/01 TUSCARAWAS TREES DOWN
NNNNSpecial weather statement, May 22, 3:34 PM EDT, 2 hours 15 minutes before
OHZ069-222000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 334 PM EDT TUE MAY 22 2001 ...TEST TEST TEST... THIS IS ONLY A COMMUNICATION TEST. TEST TEST TEST TEST. F
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.